MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE

VASCUTEK LTD GELWEAVE
Model Number GELWEAVE ANTE-FLO
Medical Device Problem Code Device Contamination With Biological Material (2908)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 09/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).An investigation was completed which showed no issues or adverse trends.The review of manufacturing, qc and sterilisation records confirmed that the graft was manufactured and sterilised to specifications.A 5-year review of similar events was carried out that covered complaints for all product and gave a very low occurrence rate of 0.001% (complaints v sales).Similar events review only for gelweave product family also gave a low occurrence rate of 0.002%.However, none of the reported events were confirmed to have been device related.There have been no similar events reported for any units which were in the same sterilisation run as the complaint graft.A report was completed by the microbiology team which reviewed the environmental monitoring results, bioburden levels, endotoxin results, active air sampling results and particle count data from the period the complaint device was manufactured.The review confirmed that all test results were within specification and no unusual isolates were recovered.It was confirmed by microbiology team that the bipolaris species of mould is not present in (b)(6).It is mainly found in tropical areas; therefore, we do not believe that graft was contaminated at our facility.The root cause of the event was not identified.Further action is not planned; however, the issue will be tracked and trended as part of the routine complaints monitoring and reporting process.Vascutek consider this case closed.
 
Event or Problem Description
The event was described as follows: graft was implanted on (b)(6) 2016.Sorin perfusion equipment and edward's valve were used during original procedure.Following graft implant patient had a few procedures and surgeries.W/c (b)(6) 2017 complaint graft was explanted.The pathology report from the graft showed presence of mould (bipolaris species).

Brand Name
GELWEAVE
Common Device Name
GELWEAVE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key6972570
Report Number9612515-2017-00019
Device Sequence Number444158
Product Code DSY
UDI-Device Identifier05037881106144
UDI-Public05037881106144
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2017
Report Date (Section F) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/30/2020
Device Model NumberGELWEAVE ANTE-FLO
Device Catalogue Number734034/10
Device Lot Number370640-8282
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/25/2017
Device Age23 MO
Event Location Hospital
Date Report to Manufacturer09/25/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;